Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 147, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2016, 12:26 AM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2016, 12:26 AM CDT (05:26 UTC)
- Expired
- Mar 18, 2016, 1:25 AM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Franklin Parish, LA, Richland Parish, LA
The radar
The Ft Polk radar (KPOE), 162 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130
WUUS54 KJAN 180526
SVRJAN
LAC041-083-180645-
/O.NEW.KJAN.SV.W.0147.160318T0526Z-160318T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1226 AM CDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FRANKLIN PARISH IN NORTHEASTERN LOUISIANA...
SOUTHWESTERN RICHLAND PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 145 AM CDT
* AT 1226 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUCKNER...
OR 10 MILES NORTH OF COLUMBIA...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BUCKNER AROUND 1240 AM CDT.
LIDDIEVILLE AROUND 1255 AM CDT.
MANGHAM AND ARCHIBALD AROUND 100 AM CDT.
WINNSBORO AROUND 110 AM CDT.
CROWVILLE AROUND 125 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BASKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3234 9201 3239 9153 3225 9152 3225 9156
3224 9152 3221 9154 3220 9151 3206 9150
3212 9187 3214 9190 3217 9190 3217 9198
3220 9197 3219 9201 3221 9199 3223 9201
3225 9199 3227 9199 3228 9203
TIME...MOT...LOC 0526Z 272DEG 23KT 3224 9204
HAIL...1.75IN
WIND...60MPH
$$
JC2 follow-up statements
455
WWUS54 KJAN 180556
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 AM CDT FRI MAR 18 2016
LAC041-083-180645-
/O.CON.KJAN.SV.W.0147.000000T0000Z-160318T0645Z/
FRANKLIN LA-RICHLAND LA-
1256 AM CDT FRI MAR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR CENTRAL FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES...
AT 1256 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINNSBORO...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
WINNSBORO AROUND 100 AM CDT.
CROWVILLE AROUND 115 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BASKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3234 9201 3235 9153 3225 9152 3225 9156
3224 9152 3221 9154 3220 9151 3206 9150
3212 9187 3214 9190 3217 9190 3217 9198
3220 9197 3219 9201 3221 9199 3223 9201
3225 9199 3227 9199 3228 9203
TIME...MOT...LOC 0556Z 275DEG 30KT 3222 9176
HAIL...1.00IN
WIND...60MPH
$$
JC105
WWUS54 KJAN 180625
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
125 AM CDT FRI MAR 18 2016
LAC041-083-180635-
/O.CAN.KJAN.SV.W.0147.000000T0000Z-160318T0645Z/
FRANKLIN LA-RICHLAND LA-
125 AM CDT FRI MAR 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN AND
SOUTHWESTERN RICHLAND PARISHES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3234 9201 3235 9153 3225 9152 3225 9156
3224 9152 3221 9154 3220 9151 3206 9150
3212 9187 3214 9190 3217 9190 3217 9198
3220 9197 3219 9201 3221 9199 3223 9201
3225 9199 3227 9199 3228 9203
TIME...MOT...LOC 0623Z 272DEG 23KT 3221 9154
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 10:06 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 17, 10:06 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1006 PM CDT THU MAR 17 2016 .UPDATE...THIS AFTERNOONS SEVERE WEATHER HAS MOVED OFF TO THE EAST AS THE UPPER LEVEL DISTURBANCE MOVES EAST. THE STALLED FRONT IS LINGERING ACROSS SOUTH MISSISSIPPI AND THIS SHOULD WAVER SLIGHTLY NORTH THROUGH THE NIGHT. WHILE CONDITIONS ARE QUIETER NOW...SOME SHOWERS AND A FEW THUNDERSTORMS ARE MOVING EAST ACROSS PORTIONS OF SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. MODELS CONTINUE TO SHOW REDEVELOPMENT OF SHOWERS THROUGH THE NIGHT AND HAVE ADJUSTED POPS TO SHOW THIS BUT LOWERED THEM AS COVERAGE DOESNT APPEAR TO BE TOO GREAT. THE OTHER TRICKY PART OF THE FORECAST WILL BE THE TEMPERATURES. CONDITIONS WILL BE RATHER MILD GIVEN THE MOIST AIRMASS IN PLACE OVER THE REGION AND THE PROXIMITY OF THE STALLED BOUNDARY. TEMPERATURES ARE LIKELY NEAR THEIR LOWS TONIGHT ESPECIALLY IN THE SOUTH. /28/ && .PREV DISCUSSION... /ISSUED 450 PM CDT THU MAR 17 2016/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THE RADARS WERE LIT UP AT MID AFTERNOON WITH THE STRONGEST STORMS ALONG THE HIGHWAY 84 CORRIDOR WHERE A STALLED COLD FRONT WAS NOTED. NUMEROUS REPORTS OF LARGE HAIL HAVE BEEN RECEIVED AND LARGE HAIL WILL REMAIN THE MAIN THREAT INTO THIS EVENING ACROSS THE SOUTH WHERE A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. MUCH OF THE CONVECTION WL WEAKEN WITH THE LOSS OF DAYTIME HEATING BUT THE SOUTHERN BRANCH OF THE JET WITH SUBTLE SHORTWAVES MAY HELP TRIGGER ADDITIONAL ACTIVITY. SOME MODELS SUGGEST THE BOUNDARY WILL DRIFT NORTH TOWARD INTERSTATE 2O TONIGHT WITH CONVECTION REDEVELOPING AFTER MIDNIGHT. HAVE THEREFORE MAINTAINED DECENT POPS THROUGH THE NIGHT. MODEL CONSENSUS SUGGESTS ANOTHER ROUND OF STRONG TO SEVERE STORMS FRIDAY ALONG AND JUST NORTH OF THE BOUNDARY. THIS LOOKS TO OCCUR MAINLY BETWEEN HIGHWAY 84 AND INTERSTATE 20 SIMILAR TO THIS AFTERNOON. LARGE HAIL WOULD BE THE MAIN THREAT AGAIN DUE TO MID-LEVEL LAPSE RATES AND DEEP LAYER SHEAR. THE CONVECTION WILL BEGIN TO WEAKEN FRIDAY EVENING BUT BY MIDNIGHT A STRONG COLD FRONT WILL ENTER OUR NORTHWEST ZONES AND PROLONG RAIN CHANCES IN THE NORTH. A POTENT NORTHERN STREAM CLOSED LOW DROPPING OUT OF THE NORTHERN PLAINS FRIDAY AND OVER THE GREAT LAKES REGION SATURDAY WILL SUPPORT THE COLD FRONT THAT WILL STILL BE NORTHWEST OF THE NATCHEZ TRACE AT SUNRISE SATURDAY. GUSTY NORTHWEST WINDS IN THE WAKE OF THE FRONT WILL USHER IN MUCH COLDER AND DRIER AIR THAT WILL BRING AN END TO THE RAIN. /22/ LONG TERM...SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION DAY OVER THE CWA. WHILE WE WILL START OFF THE DAY WITH SCATTERED CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST... VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE OUT TO SEA TAKING THE CONVECTION WITH IT. A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES. HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR PRIMARILY OVER THE EAST. MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/ AVIATION...MOSTLY VFR CONDITIONS ARE OCCURRING THIS EVENING. MVFR CIGS WL BE POSSIBLE TONIGHT INTO FRIDAY MORNING WITH ISOLD TO SCATTERED STORMS MOVING ACROSS THE REGION. WINDS WILL BE OUT OF THE NORTHEAST TO EAST AROUND 5KTS. /17/28// && .PRELIMINARY POINT TEMPS/POPS... JACKSON 52 72 53 62 / 51 80 57 40 MERIDIAN 52 70 54 64 / 52 86 64 45 VICKSBURG 52 72 53 62 / 51 68 51 34 HATTIESBURG 54 73 60 67 / 41 84 66 53 NATCHEZ 54 73 53 61 / 52 81 60 39 GREENVILLE 50 67 49 59 / 51 46 47 20 GREENWOOD 50 68 50 60 / 51 58 46 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 17, 11:21 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1121 PM CDT THU MAR 17 2016 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-055>058-190430- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- SIMPSON-SMITH-JASPER-CLARKE- 1121 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ023>026-MSZ053-054-059>066-072>074-190430- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1121 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...FRIDAY A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY WITH HAIL AND DAMAGING WINDS BEING THE RISK. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 17, 7:13 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HAIL 4 NE LITTLE SPRINGS 31.44N 90.68W
03/17/2016 E2.75 INCH FRANKLIN MS PUBLIC
0844 AM HAIL 3 ENE LITTLE SPRINGS 31.42N 90.68W
03/17/2016 E1.50 INCH FRANKLIN MS PUBLIC
QUATER TO PING PONG BALL SIZE
0902 AM HAIL 1 SE CENTER POINT 31.39N 90.60W
03/17/2016 E1.75 INCH LINCOLN MS PUBLIC
RELAYED VIA SOCIAL MEDIA. PICTURE SHOWING HAIL AT LEAST
GOLF BALL SIZE.
0910 AM HAIL BOGUE CHITTO 31.43N 90.45W
03/17/2016 E2.00 INCH LINCOLN MS PUBLIC
REPORT RELAYED VIA SOCIAL MEDIA. PICTURE SHOWING HAIL AT
LEAST 2 INCHES WIDE.
0910 AM HAIL BROOKHAVEN 31.58N 90.45W
03/17/2016 E1.00 INCH LINCOLN MS PUBLIC
QUARTER SIZED HAIL IN BROOKHAVEN. RELAYED VIA SOCIAL
MEDIA.
0914 AM HAIL 4 W BROOKHAVEN 31.58N 90.51W
03/17/2016 E0.88 INCH LINCOLN MS EMERGENCY MNGR
ON CALIFORNIA RD
0942 AM HAIL JAYESS 31.36N 90.21W
03/17/2016 E1.50 INCH LAWRENCE MS PUBLIC
PING PONG BALL SIZE IN AT THE CO LINE, BASEBALL SIZE
ABOUT 1 MILE SOUTH.
0955 AM HAIL OMA 31.73N 90.14W
03/17/2016 E1.00 INCH LAWRENCE MS PUBLIC
NICKEL TO QUARTER SIZE
1030 AM HAIL MORGANTOWN 31.31N 89.92W
03/17/2016 E1.75 INCH MARION MS EMERGENCY MNGR
1034 AM HAIL 2 SSE MAGEE 31.85N 89.72W
03/17/2016 E1.00 INCH SIMPSON MS PUBLIC
DIME TO QUARTER SIZE HAIL REPORTED.
1037 AM HAIL 3 E MAGEE 31.86N 89.68W
03/17/2016 E1.00 INCH SIMPSON MS PUBLIC
1043 AM HAIL COLUMBIA 31.26N 89.83W
03/17/2016 E1.75 INCH MARION MS EMERGENCY MNGR
1045 AM HAIL MIZE 31.87N 89.55W
03/17/2016 E0.75 INCH SMITH MS PUBLIC
1046 AM HAIL COLUMBIA 31.26N 89.83W
03/17/2016 E1.75 INCH MARION MS EMERGENCY MNGR
AT THE EOC
1048 AM HAIL 2 WSW COLUMBIA 31.25N 89.86W
03/17/2016 E2.50 INCH MARION MS BROADCAST MEDIA
IN FOXWORTH
1105 AM HAIL 6 E COLUMBIA 31.26N 89.73W
03/17/2016 E1.00 INCH MARION MS EMERGENCY MNGR
1117 AM HAIL 7 NE PINEBUR 31.22N 89.63W
03/17/2016 E1.50 INCH LAMAR MS EMERGENCY MNGR
NEAR THE MARION AND LARMAR CO LINE
1135 AM HAIL 11 SW WEST HATTIESBURG 31.20N 89.49W
03/17/2016 E1.75 INCH LAMAR MS EMERGENCY MNGR
ALONG PURVIS OLOH RD
1142 AM HAIL 5 NW PURVIS 31.19N 89.48W
03/17/2016 E2.50 INCH LAMAR MS BROADCAST MEDIA
AT PURVIS OLOH RD AND LOOKOUT TOWER RD
1145 AM HAIL 5 NW PURVIS 31.19N 89.47W
03/17/2016 E2.75 INCH LAMAR MS BROADCAST MEDIA
1156 AM HAIL PURVIS 31.14N 89.41W
03/17/2016 E1.75 INCH LAMAR MS EMERGENCY MNGR
AT THE EOC
1205 PM HAIL 5 ENE PURVIS 31.17N 89.32W
03/17/2016 E1.00 INCH FORREST MS EMERGENCY MNGR
IN THE DIXIE COMMUNITY ALONG DUBOSE RD
1205 PM TSTM WND DMG 4 E PURVIS 31.14N 89.34W
03/17/2016 FORREST MS EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS BEAVER LAKE RD
1209 PM HAIL 4 W MCLAURIN 31.17N 89.28W
03/17/2016 E1.00 INCH FORREST MS EMERGENCY MNGR
ON ELKS LAKE RD
1220 PM TSTM WND DMG 2 SW MCLAURIN 31.15N 89.24W
03/17/2016 FORREST MS EMERGENCY MNGR
TREES DOWN ACROSS HWY 49...BOTH LANES ARE BLOCKED.
0120 PM HAIL FAYETTE 31.71N 91.06W
03/17/2016 E1.00 INCH JEFFERSON MS EMERGENCY MNGR
REPORT OF NICKEL TO QUARTER SIZE HAIL ON 1267 MAIN
STREET. PICTURE RELAYED TO EM VIA SOCIAL MEDIA.
0210 PM HAIL PLEASANT HILL 31.72N 90.74W
03/17/2016 E1.00 INCH COPIAH MS PUBLIC
REPORT OF QUARTER SIZE HAIL IN PLEASANT HILL.
0230 PM HAIL CASEYVILLE 31.67N 90.66W
03/17/2016 E1.75 INCH LINCOLN MS EMERGENCY MNGR
REPORT OF QUARTER TO GOLF BALL SIZE HAIL IN CASEYVILLE.
0240 PM HAIL ESE SPOKANE 31.70N 91.46W
03/17/2016 E1.00 INCH CONCORDIA LA PUBLIC
QUARTER SIZE HAIL REPORTED AT LAKE SPOKANE.
0250 PM HAIL WNW LOYD STAR 31.63N 90.56W
03/17/2016 E1.75 INCH LINCOLN MS EMERGENCY MNGR
QUARTER TO GOLF BALL SIZE HAIL AT LOYD STAR ATTENDANCE
CENTER ALONG HIGHWAY 550.
0255 PM HAIL 3 WNW WESSON 31.71N 90.45W
03/17/2016 E1.00 INCH COPIAH MS TRAINED SPOTTER
REPORT OF NICKEL TO QUARTER SIZE HAIL ONGOING THE LAST 5
MINUTES OR SO ALONG I-55 JUST WEST OF WESSON.
0300 PM TSTM WND DMG 4 W FERRIDAY 31.63N 91.62W
03/17/2016 CONCORDIA LA EMERGENCY MNGR
TREES WERE BLOWN DOWN ALONG HIGHWAY 84.
0300 PM HAIL 5 NNE BROOKHAVEN 31.65N 90.43W
03/17/2016 E2.00 INCH LINCOLN MS PUBLIC
2 INCH HAIL FELL AT HILLCREST CHURCH OF CHRIST NORTH OF
BROOKHAVEN ALONG HIGHWAY 51. REPORT AND PICTURE RELAYED
VIA SOCIAL MEDIA.
0300 PM HAIL TALLULAH 32.41N 91.19W
03/17/2016 E1.75 INCH MADISON LA EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN TALLULAH.
0305 PM TSTM WND DMG 4 N HARRISONBURG 31.82N 91.82W
03/17/2016 CATAHOULA LA LAW ENFORCEMENT
TREES DOWN ALONG HWY 124 NORTH
0308 PM TSTM WND DMG 4 NNE BROOKHAVEN 31.64N 90.43W
03/17/2016 LINCOLN MS UTILITY COMPANY
POWERLINE WAS BLOWN DOWN CAUSING POWER OUTAGES IN THE
MONTGOMERY COMMUNITY NORTHEAST OF BROOKHAVEN. REPORT
RECEIVED VIA ENTERGY OUTAGE MAP.
0311 PM TSTM WND DMG 2 N MOUND 32.36N 91.03W
03/17/2016 MADISON LA EMERGENCY MNGR
TREES DOWN ON HIGHWAY 602 EAST OF TALLULAH.
0322 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
03/17/2016 WARREN MS LAW ENFORCEMENT
NUMEROUS TREES DOWN AND POWER OUTAGES IN VICKSBURG.
0322 PM HAIL VICKSBURG 32.33N 90.87W
03/17/2016 E0.50 INCH WARREN MS LAW ENFORCEMENT
QUARTER TO HALF INCH HAIL COVERING THE GROUND IN
VICKSBURG.
0322 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
03/17/2016 WARREN MS BROADCAST MEDIA
TREES DOWN, SIDING BLOWN OFF AND WIND DAMAGE TO ROOFS ON
HIGHWAY 61S.
0330 PM TSTM WND DMG SPOKANE 31.70N 91.46W
03/17/2016 CONCORDIA LA PUBLIC
PART OF THE AWNING BLOWN OFF THE DUCKS NEST...DIME SIZED
HAIL OCCURRED AS WELL.
0330 PM HAIL FAYETTE 31.71N 91.06W
03/17/2016 E1.00 INCH JEFFERSON MS PUBLIC
QUARTER SIZE HAIL COVERING THE GROUND IN FAYETTE.
0338 PM HAIL 2 S WANILLA 31.61N 90.13W
03/17/2016 E1.75 INCH LAWRENCE MS PUBLIC
A LOT OF GOLFBALL SIZE HAIL FELL AT BRADS ONE STOP.
0347 PM TSTM WND DMG 5 SE NEWMAN 32.19N 90.63W
03/17/2016 HINDS MS EMERGENCY MNGR
TREE DOWN ON A HOUSE ON 2035 OLD NO. 3RD ON PORT GIBSON
ROAD IN HINDS COUNTY. REPORT RELAYED FROM EM AND PICTURES
RELAYED VIA SOCIAL MEDIA.
0348 PM TSTM WND DMG NATCHEZ 31.55N 91.39W
03/17/2016 ADAMS MS TRAINED SPOTTER
ROOF DAMAGE AT TRACETOWN MALL ON SGT. S PRENTISS DR. IN
NATCHEZ
0348 PM TSTM WND DMG 1 SSW BASSFIELD 31.48N 89.75W
03/17/2016 JEFFERSON DAVIS MS EMERGENCY MNGR
ROOF WAS BLOWN OFF A MOBILE HOME AND BARN OFF BASSFIELD
CEMETARY RD.
0350 PM TSTM WND DMG 4 S PRENTISS 31.54N 89.87W
03/17/2016 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE DOWN ACROSS JORDAN HILL RD
0350 PM HAIL 2 WNW SILVER CREEK 31.62N 90.03W
03/17/2016 E1.75 INCH LAWRENCE MS EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED AT GEORGIA PACIFIC ALONG NA
SANDIFER HIGHWAY NW OF SILVER CREEK.
0350 PM TSTM WND DMG 2 NW SILVER CREEK 31.62N 90.03W
03/17/2016 LAWRENCE MS EMERGENCY MNGR
TREES DOWN ALONG BENSON ROAD...HOOKER ROAD...AND
FIRETOWER ROAD AND MS 43N...ALL NORTHWEST OF SILVER
CREEK.
0352 PM HAIL 1 NNE SILVER CREEK 31.61N 90.00W
03/17/2016 E1.75 INCH LAWRENCE MS EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED AT MILES LUMBER COMPANY
YARD.
0352 PM TSTM WND DMG 1 NNE SILVER CREEK 31.61N 90.00W
03/17/2016 LAWRENCE MS EMERGENCY MNGR
ROOF BLOWN OFF OF MILES LUMBER COMPANY YARD BUILDING.
0355 PM TSTM WND DMG VIDALIA 31.57N 91.44W
03/17/2016 CONCORDIA LA EMERGENCY MNGR
THERE WAS SOME DAMAGE TO A COURT HOUSE AS WELL AS SOME
STRUCTURES IN THE NORTHERN PART OF TOWN BEHIND THE
COURTHOUSE. OVER 200 RESIDENTS WERE WITHOUT POWER. TREES
WERE BLOWN DOWN IN THE AREA ALONG HIGHWAY 84.
COMMUNICATIONS WERE DOWN AT THE SHERIFFS OFFICE. VIDALIA
SOUTHERN TIRE BLEW OUT A ROLL UP DOOR.
0355 PM TSTM WND DMG 4 WNW NATCHEZ 31.57N 91.45W
03/17/2016 CONCORDIA LA TRAINED SPOTTER
TIN ROOF OFF QUALITY BODY SHOP ON CARTER STREET IN
VIDALIA.
0355 PM TSTM WND DMG 1 W NATCHEZ 31.55N 91.40W
03/17/2016 ADAMS MS TRAINED SPOTTER
TIN ROOF WAS BLOWN OFF A BOWLING ALLEY ON JOHN R JUNKIN
ROAD.
0400 PM TSTM WND DMG 3 ESE PRENTISS 31.59N 89.83W
03/17/2016 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE DOWN ON EAST ST. STEPHENS ROAD AND BLOCKED THE ROAD.
0400 PM HAIL PRENTISS 31.60N 89.87W
03/17/2016 E1.00 INCH JEFFERSON DAVIS MS PUBLIC
AT LEAST QUARTER SIZE HAIL FELL. PICTURE VIA BROADCAST
MEDIA SOCIAL MEDIA.
0400 PM HAIL 2 NW BROOKHAVEN 31.61N 90.46W
03/17/2016 E1.75 INCH LINCOLN MS BROADCAST MEDIA
QUARTER TO GOLF BALL SIZE HAIL REPORTED.
0430 PM TSTM WND DMG MEADVILLE 31.47N 90.89W
03/17/2016 FRANKLIN MS EMERGENCY MNGR
NUMEROUS TREES DOWN AROUND THE COUNTY AND MANY ARE
BLOCKING ROADS.
0430 PM HAIL 3 W MCCALL CREEK 31.51N 90.75W
03/17/2016 E1.00 INCH FRANKLIN MS PUBLIC
0450 PM HAIL 4 ESE WANILLA 31.62N 90.07W
03/17/2016 E1.75 INCH LAWRENCE MS EMERGENCY MNGR
GOLF BALL SIZE HAIL ON FERGUSON MILL ROAD.
0500 PM HAIL 2 WSW BOGUE CHITTO 31.42N 90.48W
03/17/2016 E1.00 INCH LINCOLN MS PUBLIC
QUARTER SIZE HAIL ALONG I-55 AT EXIT 30 AT BOGUE CHITTO.
0504 PM HAIL SEMINARY 31.56N 89.50W
03/17/2016 E0.88 INCH COVINGTON MS LAW ENFORCEMENT
0520 PM TSTM WND DMG MOSELLE 31.50N 89.28W
03/17/2016 JONES MS EMERGENCY MNGR
THREE TREES DOWN ON RAYNER RD. ONE TREE DOWN ACROSS
WESTSIDE DR. POWERLINES DOWN AS WELL.
0522 PM TSTM WND DMG ESE MOSELLE 31.50N 89.28W
03/17/2016 JONES MS EMERGENCY MNGR
TREE DOWN ON HOUSE ON SELLERS RD NEAR OVETT MOSELLE RD.
NO INJURIES
0522 PM TSTM WND DMG MOSELLE 31.50N 89.28W
03/17/2016 JONES MS EMERGENCY MNGR
TREES DOWN THROUGHOUT THE COUNTY BUT MOSTLY IN MOSELLE.
0525 PM HAIL 5 WSW ELLISVILLE 31.57N 89.29W
03/17/2016 E1.00 INCH JONES MS EMERGENCY MNGR
ALONG HWY 590.
0532 PM HAIL 4 S ELLISVILLE 31.54N 89.20W
03/17/2016 E1.75 INCH JONES MS PUBLIC
0540 PM TSTM WND DMG COLUMBIA 31.26N 89.83W
03/17/2016 MARION MS EMERGENCY MNGR
A FEW TREES BLOWN DOWN AROUND COLUMBIA AND ON BROAD
STREET NEAR COLUMBIA.
0543 PM TSTM WND DMG 3 SSE COLUMBIA 31.22N 89.80W
03/17/2016 MARION MS EMERGENCY MNGR
TREE DOWN ON A HOUSE ON RANKIN RD.
&&
CMELocal storm report, Mar 17, 8:08 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 6 WSW MAXIE 30.95N 89.30W
03/17/2016 FORREST MS EMERGENCY MNGR
TREES DOWNED AROUND THE CARNES AREA OF SW FORREST CO
&&
DLLocal storm report, Mar 17, 8:15 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM FLASH FLOOD 8 WSW MAXIE 30.94N 89.33W
03/17/2016 FORREST MS EMERGENCY MNGR
FLOODING WAS REPORTED ON WORTH NALL RD...ENTREKIN
RD...FAIRLEY RD AND LANDRUM RD.
&&
DLLocal storm report, Mar 17, 9:54 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
954 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM HAIL RUTH 31.38N 90.32W
03/17/2016 E2.50 INCH LINCOLN MS BROADCAST MEDIA
TENNIS BALL SIZE HAIL REPORTED NEAR RUTH, MS. REPORT AND
PICTURE RELAYED VIA SOCIAL MEDIA.
&&
DCOXSpecial weather statement, Mar 17, 11:33 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1133 PM CDT THU MAR 17 2016
MSZ019-025-026-180500-
LEFLORE MS-SUNFLOWER MS-GRENADA MS-
1133 PM CDT THU MAR 17 2016
AT 1132 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RULEVILLE...MOVING EAST AT 45 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MINTER CITY AND SUNNYSIDE AROUND 1155 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3381 9045 3381 9019 3379 9017 3377 9018
3375 9030 3370 9030 3369 9029 3374 9024
3372 9022 3372 9014 3381 9014 3381 9007
3368 9007 3368 9012 3365 9010 3363 9011
3367 9066 3385 9066 3387 9045
TIME...MOT...LOC 0432Z 269DEG 39KT 3377 9058
GRGSpecial weather statement, Mar 18, 12:14 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1214 AM CDT FRI MAR 18 2016
LAZ008-009-015-016-180600-
RICHLAND LA-EAST CARROLL LA-MADISON LA-WEST CARROLL LA-
1214 AM CDT FRI MAR 18 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WEST
CARROLL... NORTHEASTERN RICHLAND...NORTHWESTERN MADISON AND
SOUTHWESTERN EAST CARROLL PARISHES UNTIL 100 AM CDT...
AT 1213 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF HOLLY RIDGE...OR 11 MILES NORTHEAST OF RAYVILLE...
MOVING EAST AT 35 MPH.
DIME TO PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WARDEN AROUND 1225 AM CDT.
DARNELL AROUND 1230 AM CDT.
MONTICELLO AROUND 1235 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EPPS.
LAT...LON 3260 9170 3261 9170 3262 9168 3261 9167
3266 9164 3272 9121 3238 9121 3250 9171
TIME...MOT...LOC 0513Z 270DEG 32KT 3260 9163
JCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:14 AM CDT | Special Weather Statement | JAN | West Carroll | 46 min |
| Mar 18, 12:31 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 44 min |
| Mar 18, 5:35 AM CDT | Special Weather Statement | JAN | Morehouse | 40 min |
| Mar 18, 6:15 AM CDT | Special Weather Statement | JAN | East Carroll, Morehouse, West Carroll | 45 min |
| Mar 18, 8:37 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 38 min |
| Mar 18, 12:48 PM CDT | Special Weather Statement | JAN | West Carroll | 27 min |
| Mar 18, 1:12 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 48 min |
| Mar 18, 1:20 PM CDT | Special Weather Statement | JAN | West Carroll | 25 min |
| Mar 18, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Richland, West Carroll | 23 min |
| Mar 18, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 20 min |
| Mar 18, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 48 min |
| Mar 18, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 37 min |
| Mar 18, 5:03 PM CDT | Special Weather Statement | JAN | West Feliciana | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.